Affordable Access

A 15-year follow-up of phenytoin-induced unilateral gingival hyperplasia: a case report.

Authors
Type
Published Article
Journal
Acta neurologica Scandinavica
Publication Date
Volume
90
Issue
5
Pages
367–370
Identifiers
PMID: 7887138
Source
Medline

Abstract

INTRODUCTION-The aim of this case report is to present a 15-year follow-up of a patient with phenytoin (PHT) intoxication with unilateral gingival hyperplasia (GH). MATERIAL AND METHODS-A 50-year-old woman was followed-up for 15 years clinically and paraclinically after a heavy PHT intoxication. Her immunoglobulins in serum were checked on PHT and after 15 years treatment with carbamazepine. RESULTS-A gross mass of hyperplasia tissue found primarily in the left side of her mouth had disappeared and serum IgA which was subnormal at the first visit had normalized. CONCLUSION-It is possible to prevent GH from PHT treatment by intensive dental care, correct mouth hygiene and by change of treatment of carbamazepine.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments